View Full Version : Odd feeling in chest and hard to breathe


Kdawg1
06-20-16, 12:20 AM
New to meds, my physicists gave me dextroamphetamine first, 10mg would make my heart feel odd maybe flutter a bit, it worked well for me but the burning feeling in my chest was too odd. So she gave me methylphenidate 3 days ago. The first day was good i took 10mg at 8am then 10mg at noon. It worked well not as strong as the dextroamphetamine but I felt no weird heart things. The problem is it wont last long enough so the next day I took an extra 10mg at 4pm..seemd ok. Then today i did the same and I am having that odd burning and maybe fluttering and I felt shortness of breath. My HR is normal. Anyways I will call my doctor tomorrow see if i should see a cardiologist or something. I tried too search this problem. And it seems it has happened. Has anyone had this problem and switch to med that did not do this? Should i try maybe just using 20mg tomorrow and see if it happens again? My wife thinks im going crazy because all i do is Google ADD medications constantly. She thinks I am just having anxiety. I need medication it gives me emotions and so much more

Laserbeak
06-20-16, 02:50 AM
Ask your doctor for a beta-blocker like metoprolol. If that's not enough, you might even need a long-acting benzodiazepine like Librium or Valium.

Corina86
06-20-16, 02:30 PM
You need to go to a doctor and have your heart rate and blood pressure checked while you're on medication. If those are high, you might need a beta-blocker. If they are normal, it's anxiety and it might either go away on it's own once you get used to the meds or you might need an anti-anxiety med as well. Maybe you can try a non-stimulant for your ADHD, like Strattera or Wellbutrin (though they can have similar side effects as well). But first, it's important to talk to your doctor.

Kdawg1
06-20-16, 03:14 PM
Thanks that sounds like a good plan, I was on welbutrin for 2 months but I was getting pain in the joints of my fingers, possibly arthralgia. So I stoped and the pain subsided. My doctor did mention strattera, so that could be an option, ok thanks again!

Kdawg1
06-27-16, 10:18 AM
Ok more than a week later and I am still having shortness of breath and heart is burning and feeling odd, went to,get EKG and a chest xray and everything is fine. Is it possible to develop anxiety and panic after talking methylphenidate. Iv been off meds for 8 days!...